MAUDE Adverse Event Report: ARTHREX, INC. APOLLO RF 50°; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHREX, INC. APOLLO RF 50°; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number APOLLO RF 50°
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that an ar-9815 apollorf mp50 aspirating ablator plastic end came part from the probe.This was discovered during a procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
Additional information received on 2/13/2023: this was discovered during a hip labrum repair procedure on (b)(6) 2023.While the surgeon was using the ablator, the plastic near the metal head, cracked off inside the patient.Surgeon removed all broken fragments and opened a new r-9815 apollorf mp50 aspirating ablator to complete the case.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause is attributed to a user error by prying/levering the device against hard bone or other instrumentation during use.

Brand Name
APOLLO RF 50°
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16444622
Report Number1220246-2023-06359
Device Sequence Number5544408
Product Code GEI
UDI-Device Identifier00888867142527
UDI-Public00888867142527
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K161581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPOLLO RF 50°
Device Catalogue NumberAR-9815
Device Lot Number2112021
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown